ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CATH LAB KIT FOR INDUSTRIAL DRUG SUPPLIES, USA; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Back to Search Results |
| Catalog Number |
011-0J553-01 |
| Medical Device Problem Code |
Air/Gas in Device (4062)
| Health Effect - Clinical Code |
Air Embolism (1697)
| Date of Event |
10/30/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A complaint was received regarding a cath lab kit for industrial drug supplies, usa, that experienced air in line during infusion resulting in a coronary air embolism but no intervention required.The reporter stated that "they have faulty manifold/syringes introducing air in the system.The patient developed coronary air embolism but was luckily stable." the problem occurred during infusion during injecting coronaries.The type of procedure was cardiac catheterization.The length of time the product was in use was 30 minutes.There was no serious injury/death nor blood loss.No chemo leak nor unprotected chemo exposure.No medical/surgical intervention required.The device(s) was changed out/replaced with no further problems encountered.The patient had just pain and ecg changes due to air embolism.The status of the patient was returned to baseline condition.
Additional Manufacturer Narrative
B3 - date of event - the date of event is unknown, and 01jul2025 has been used as a placeholder.D4, g4: model number is not sold in the us but similar device is sold under model 46100-83.This product was used for the di, product code, and 501k.The device is not available for evaluation.The investigation is pending completion.Upon completion a supplemental mdr will be submitted.
Additional Manufacturer Narrative
Corrected information can be found in b3 - date of event.This information was received on 29jul2025.Update information: d9.Investigation summary the complaint could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.Update: 10/8/2025.The reported complaint of air bubbles was not confirmed.Images were provided by the customer showing the involved device.No visual anomalies were observed on the returned set.When the returned set was primed and pressure leak tested, no leaks were observed.The set was pressure leak tested under water; no trace of air bubbles was identified.The product performed per the specifications.The device history record was reviewed, and no nonconformities were found that would have led to the reported complaint.